MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR

ANGIODYNAMICS ANGIODYNAMICS; TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Catalog Number H965700300211
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The angiodynamics (b)(4) 2015 complaint report was reviewed for the product family of perceptor dt/manifold and the failure mode, "hole in sterile pouch." no adverse trends were identified.The returned sample was visually inspected and the hole in the pouch was confirmed.As part of the receiving process at (b)(4), all pouched products are removed from their inner boxes and a (b)(4) label (in (b)(4)) is applied to each pouch.Additional handling may occur if the pouches are 100% visually inspected.The pouched product is then re-boxed into the inner box by the (b)(4) warehouse employees.The hole in the tyvek was likely caused by the handle of the device in the pouch, however, what caused the handle to be pushed against the tyvek in a manner that resulted in a hole cannot be determined.Potential contributing factors include: handling of the pouches as they are placed in the inner boxes.Handling during transit to (b)(4) warehouse.Handling during (b)(4) labeling/inspection and re-boxing process.All pouches are 100% inspected per angiodynamics procedures during the sealing and final box processes.The directions for use (dfu) for the stopcocks contain the following warning: "contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged." (b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6) , in the distributor's warehouse a small hole was found in the tyvek portion of the device pouch, breaching the sterility.The device had not been provided to a hospital and was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS
Common Device Name
TRANSDUCER, BLOOD-PRESSURE, EXTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5640920
Report Number1317056-2016-00020
Device Sequence Number18845582
Product Code DRS
UDI-Device IdentifierH965700300211
UDI-PublicH965700300211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberH965700300211
Device Lot Number4944083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2016
Initial Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1